Alert archive / Rhode Island / Special Weather Statements in 2020
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jan 8, 2020, 3:00 PM EST for Kent County, Providence County, Rhode Island. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2020, 3:00 PM EST (20:00 UTC)
- Expired
- Jan 8, 2020, 4:00 PM EST
- In force
- 60 min
- Issued by
- NWS Boston/Norton, MA
Counties Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 46 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554
WWUS81 KBOX 082000
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
300 PM EST Wed Jan 8 2020
CTZ004-RIZ001>004-006-082100-
Windham-Northwest Providence-Washington-Eastern Kent-Western
Kent-Southeast Providence-
300 PM EST Wed Jan 8 2020
...A snow squall will affect Windham...Northwest Providence...
Washington...Eastern Kent...Western Kent...Southeast Providence...
At 300 PM EST...A snow squall was along a line extending from Putnam
to near Plainfield to near Canterbury, and was moving east at 20 mph.
Expect a sudden reduction in visibility to as low as one-half mile
at times, brief gusty winds up to 25 mph and a quick coating of snow
accumulation.
Locations impacted include...
Providence, Warwick, Cranston, Pawtucket, East Providence, Coventry,
North Providence, West Warwick, Johnston, North Kingstown,
Plainfield, Smithfield, Lincoln, Central Falls, Killingly,
Burrillville, East Greenwich, Griswold, Scituate and Glocester.
Drivers need to remain alert for quickly deteriorating and rapidly
changing conditions. Snow squalls can often lead to accidents,
especially on highways, since road conditions can change rapidly.
Slow down and avoid braking suddenly.
&&
LAT...LON 4157 7179 4164 7179 4163 7196 4165 7205
4175 7192 4198 7191 4189 7136 4184 7137
4186 7138 4182 7137 4178 7139 4168 7139
4169 7145 4166 7144 4167 7143 4166 7141
4165 7142 4162 7140 4150 7148
TIME...MOT...LOC 2000Z 289DEG 18KT 4190 7186 4174 7187 4165 7198
$$
LocontoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jan 8, 2:58 PM EST, 2 minutes earlier.
Area forecast discussion, Jan 8, 2:58 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
258 PM EST Wed Jan 8 2020
.SYNOPSIS...
Scattered snow showers and a few heavier snow squalls exit the
region early this evening, but very cold and windy weather follows
tonight. High pressure brings dry and cold weather to the region
Thursday into Thursday night. A warming trend follows Friday and
possibly near record highs Saturday and Sunday. Wet through the
weekend, but a washout is not anticipated on any days.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
3 PM Update...
* Scattered snow showers and a few snow squalls into early evening
* Quite Windy and turning very cold tonight
* Wind Chills dropping between 0 and 10 below zero across the high
terrain with single digits elsewhere overnight
Scattered snow showers and a few snow squalls have developed across
across interior MA/CT and northwest RI. Expect this activity to
work into eastern MA/RI before exiting the coastal plain after
6 or 7 PM. This activity was being triggered by an approaching
cold front/shortwave coupled with 500 mb temps near
-40C. This was resulting in steep low to mid level lapse rates
on the order of 8C TO 9C/KM. There was even some cape observed
in the soundings with Total totals over 60.
These localized heavier snow squalls will contain very brief heavy
snow, poor visibility and slippery roads. The main concern will be
across the high terrain, where roads may quickly become snow covered
and slippery along with brief poor visibility. Across the lower
elevations, temps in the upper 30s and lower 40s should result in
generally wet roadways. However, slippery spots may still develop
in the heaviest snow squalls along with poor visibility.
Pressure rises and a strengthening NW LLJ support northwest wind
gusts of 40 to 50 mph developing and persisting through the
overnight hours. This is shown on the soundings too given very steep
lapse rates allowing for deep mixing The wind advisory continues
for the entire region through 1 AM.
Lastly, strong cold advection will result in overnight low
temperatures dropping into the teens. Strong winds will result in
Wind Chills in the single digits in the lower elevations and between
0 and 10 below zero across the interior high terrain.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Thursday...
Plenty of sunshine on tap for the region, but it will be a cold day.
Afternoon highs will mainly be in the upper 20s across the high
terrain and 30 to 35 elsewhere. Northwest wind gusts of 15 to 25
mph expected during the morning, but a ridge of high pressure
building in from the west will allow these gusts to diminish during
the afternoon.
Thursday night...
A dry airmass in place with high pressure nearby will allow for
light winds and temps to drop quickly after sunset in the typical
outlying locations. These areas may see temps drop well down into
the teens during the evening and between 20 to 25 in some urban
centers. However, the high moving east of the region will allow for
a southerly LLJ to develop and probably enough mixing in the
boundary layer for temps to begin to rise after midnight. While it
will remain dry, will show rising temps especially toward daybreak.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Main concerns...
Precipitation chances late in the week through the weekend, but a
washout is not expected. Temperatures trending upward Friday through
Sunday. Record breaking daily high temperatures are possible on
Saturday, and top ten daily highs are possible on Sunday. Colder air
moves in early next week.
Details...
Friday...
Good agreement amongst guidance with a ridge axis initially in place
across the Northeast, while a trough is situated across the
Southwestern US. The ridge axis will build northeastward into early
Friday morning, while a shortwave lifts from northern Minnesota into
Quebec. A northern stream trough will dig into Ontario from
Saskatchewan later on Friday. A southern stream trough will
gradually dig from the Southwestern US into the southern Plains. At
the surface a broad low will lift across Ontario into Quebec. The
warm front associated with the low will lift across the eastern
Great Lakes.
As the warm front lifts in this may spread light precipitation
across far western portions of the CWA Friday morning. Continued to
slow down and lower precipitation chances. If models continue to
trend in this direction then precipitation chances are still too
high. As precipitation onsets there may be a brief wintry mix across
northwestern MA, but this will be short lived as temperatures warm
and any mix becomes all rain.
Expect strong southwesterly warm air advection through Friday with
0 to +6 850 hPa moving in. This will trend temperatures upward and
bring warmer readings in comparison to Thursday. Highs will
generally be in the 40s. In addition, expect increasing wind speeds
and gusts as the day progresses due to the tightening pressure
gradient from the departing high and incoming low.
The cold front associated with the low will stall out from the
central/eastern Great Lakes into the Lower Mississippi River Valley.
Saturday...
The northern stream trough will lift from Ontario into northern
Quebec. The southern stream trough quickly slides northeastward from
the Southern Plains into the Ohio River Valley by the evening. A
surface low develops along the stalled out cold front somewhere
across the Ohio River Valley. Have kept a blend of models, but there
is good agreement amongst guidance at this point in time.
Still seeing +5 to +12 degree 850 hPa air moving in. This will bring
near record highs for our climate sites. Temperatures will generally
be in the 50s with some spots in the lower 60s across eastern MA.
Sunday/Monday/Tuesday...
The trough located over the Ohio River Valley quickly lifts
northeastward into northern Maine by Sunday evening. Good agreement
among deterministic guidance at this point in time. The surface low
will quickly slide across the central and eastern Great Lakes and
into northern New England by later on Sunday.
The GFS is still a bit quicker with moving the surface low through
in comparison to the ECMWF/GEM, but the ECMWF/GEM have trended
toward the GFS solution. Expect the best chance of precipitation
late on Saturday into early Sunday. There still is a bit of spread
in the exact track of the surface low via the EPS and GEFS. The
exact track of the low will impact expected QPF amounts. At this
point in time the largest spread is across western portions of the
CWA.
Expect strong southwesterly warm air advection to continue until the
surface low lifts northeast of the region. Expect highs in the 50s
across the region.
A ridge axis slides from eastern Ontario into Nova Scotia on Monday.
Expect cold air damming with the high north of the region and
ageostrophic winds out of the north. Have lowered Monday morning
lows and highs toward the 25th percentile of guidance to account for
this.
Model solutions diverge on Tuesday with a trough lifting in from the
Plains and high pressure exiting just north of the region. Have kept
a blend of models due to uncertainty. Temperatures moderate with
readings in the 40s.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
This afternoon and tonight...High confidence. VFR but brief
localized IFR/LIFR conditions will occur in scattered snow showers
and a few snow squalls. This activity should push east and exit the
coast by 22z or 23z. Runways should primarily be wet in the lower
elevations, so the greatest concern is in the higher terrain. NW
wind gusts increase to between 35 and 40 knots by late afternoon and
continue into the evening. Wind gusts will gradually diminish after
midnight. Seas 6 to 11 feet. A few snow squalls may result in brief
visibility restrictions early this evening.
Thursday and Thursday night...High confidence in VFR conditions.
NW wind gusts of 20 to 25 knots Thursday morning along the coastal
terminals diminishing during the afternoon.
KBOS Terminal...High confidence in TAF. Scattered snow shower
and localized snow squall threat should end around 22z or 23z.
KBDL Terminal...High confidence in TAF. Scattered snow shower
and localized snow squall threat should end by 22z.
Outlook /Friday through Sunday/...
Friday: Mainly VFR, with areas MVFR possible. Breezy. Slight
chance FZRA.
Friday Night: Mainly VFR, with local IFR possible. Breezy.
Slight chance SHRA.
Saturday: Mainly VFR, with areas MVFR possible. Windy with
local gusts up to 30 kt. Chance SHRA.
Saturday Night: Mainly VFR, with areas MVFR possible. Windy
with gusts up to 30 kt. Chance SHRA.
Sunday: Mainly VFR, with local MVFR possible. Windy with local
gusts up to 30 kt. Chance SHRA, slight chance FZRA.
&&
.MARINE...
Tonight...High confidence. Gale force wind gusts of 35 to 45 knots
across all waters with strong NW LLJ developing coupled with steep
lapse rates/strong cold advection. Some nearshore light freezing
spray may develop nearshore overnight. Gale Warnings continue all
waters.
Thursday...High confidence. Pressure gradient diminishes, but still
expect NW wind gusts of 20 to 30 knots Thu am. These wind gusts
should diminish from west to east during the afternoon from west to
east as high pressure builds in from the west. Seas will diminish
too, but some SCA seas may linger into the late afternoon across our
eastern waters.
Thursday night...High confidence. High pressure will result in
winds/seas below SCA thresholds during the evening. However, as
this high moves east of the waters southerly wind gusts of 20 to 30
knots may develop after midnight.
Outlook /Friday through Sunday/...
Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas locally approaching 5 ft.
Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Seas up to 5 ft.
Friday Night: Winds less than 25 kt. Areas of rough seas.
Slight chance of rain showers.
Saturday: Strong winds with gusts up to 30 kt. Rough seas up to
11 ft. Chance of rain showers.
Saturday Night: Strong winds with gusts up to 35 kt. Rough seas
up to 14 ft. Chance of rain showers.
Sunday: Moderate risk for Small Craft Advisory winds with areas
of gusts up to 30 kt. Rough seas up to 14 ft. Chance of rain
showers.
&&
.CLIMATE...
Record highs for Saturday Jan 11th ...
BOS 62/1975
ORH 58/1924
BDL 60/1983
PVD 61/1975
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 1 AM EST Thursday for CTZ002>004.
MA...Wind Advisory until 1 AM EST Thursday for MAZ002>024-026.
RI...Wind Advisory until 1 AM EST Thursday for RIZ001>008.
MARINE...Gale Warning until 8 AM EST Thursday for ANZ230>237-250-251-
254>256.
&&
SYNOPSIS...Frank/BL
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...BL
AVIATION...Frank/BL
MARINE...Frank/BL
CLIMATE...StaffHazardous weather outlook, Jan 8, 4:25 AM EST, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 425 AM EST Wed Jan 8 2020 MAZ005>007-013>021-NHZ011-012-015-RIZ001>008-090930- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Cheshire-Eastern Hillsborough-Western And Central Hillsborough- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 425 AM EST Wed Jan 8 2020 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, New Hampshire, southern New Hampshire, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022>024-090930- Barnstable MA-Dukes MA-Nantucket MA- 425 AM EST Wed Jan 8 2020 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST THURSDAY... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ232>235-237-250-254>256-090930- Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 425 AM EST Wed Jan 8 2020 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 AM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-231-236-251-090930- Boston Harbor-Cape Cod Bay-Narragansett Bay- Massachusetts Bay and Ipswich Bay- 425 AM EST Wed Jan 8 2020 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 8 AM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ002>004-008>012-026-090930- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA- 425 AM EST Wed Jan 8 2020 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST THURSDAY... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts and western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. A coating to 2 inches of snow is possible overnight with the higher snowfall amounts expected further south and east. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jan 8, 1:02 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
102 PM EST Wed Jan 8 2020
MAZ002-003-008>011-081900-
Western Franklin-Western Hampshire-Western Hampden-Eastern
Hampden-Eastern Franklin-Eastern Hampshire-
102 PM EST Wed Jan 8 2020
...A cluster of snow squalls will affect Western Franklin...Western
Hampshire... Western Hampden...Eastern Hampden...Eastern
Franklin...Eastern Hampshire Counties...
At 1257 PM EST...A cluster of snow squalls was along a line
extending from 6 miles east of Bennington to near Cheshire to near
Lenox, and was moving east at 30 mph.
Expect a sudden reduction in visibility to as low as one-half mile
at times, brief gusty winds up to 25 mph and a quick coating of snow
accumulation.
Locations impacted include...
Chicopee, Holyoke, Amherst, Northampton, Greenfield, Orange,
Deerfield, Ludlow, South Hadley, Easthampton, Belchertown, Monroe,
Montague, Granby, Southampton, Hadley, Sunderland, Hatfield,
Northfield and Williamsburg.
Drivers need to remain alert for quickly deteriorating and rapidly
changing conditions. Snow squalls can often lead to accidents,
especially on highways, since road conditions can change rapidly.
Slow down and avoid braking suddenly.
&&
LAT...LON 4239 7301 4263 7295 4266 7295 4267 7300
4270 7295 4270 7302 4274 7302 4272 7228
4267 7227 4243 7230 4217 7244 4225 7300
4231 7300 4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 1757Z 283DEG 25KT 4287 7306 4256 7310 4236 7322
LocontoSpecial weather statement, Jan 8, 2:05 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
205 PM EST Wed Jan 8 2020
CTZ003-004-MAZ003-004-010>012-082000-
Tolland-Windham-Southern Worcester-Eastern Hampden-Northern
Worcester-Eastern Franklin-Eastern Hampshire-
205 PM EST Wed Jan 8 2020
...A snow squall will affect Tolland...Windham...Southern
Worcester...Eastern Hampden...Northern Worcester...Eastern
Franklin...and Eastern Hampshire Counties...
At 202 PM EST...A snow squall was along a line extending from Pelham
to Granby to Springfield, and was moving east at 20 mph.
Expect a sudden reduction in visibility to as low as one-half mile
at times, brief gusty winds up to 25 mph and a quick coating of snow
accumulation.
At 155 PM, Chicopee, MA reported snow with half-mile visibility and
a wind gust to 24 mph as these squalls moved through.
Locations impacted include...
Worcester, Springfield, Chicopee, Amherst, Agawam, West Springfield,
Ludlow, South Hadley, Holden, Southbridge, Auburn, Longmeadow, East
Longmeadow, Belchertown, Wilbraham, Oxford, Charlton, Palmer,
Stafford and Spencer.
Drivers need to remain alert for quickly deteriorating and rapidly
changing conditions. Snow squalls can often lead to accidents,
especially on highways, since road conditions can change rapidly.
Slow down and avoid braking suddenly.
&&
LAT...LON 4239 7178 4209 7189 4195 7209 4208 7266
4225 7254 4246 7243
TIME...MOT...LOC 1902Z 287DEG 17KT 4239 7241 4223 7247 4214 7256
LocontoSpecial weather statement, Jan 8, 2:11 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
211 PM EST Wed Jan 8 2020
CTZ003-004-082015-
Tolland-Windham-
211 PM EST Wed Jan 8 2020
...A snow squall will affect Tolland and Windham Counties in
Connecticut...
At 208 PM EST...A snow squall was over Stafford Springs, or 8 miles
northeast of Vernon, moving east at 30 mph.
Expect a sudden reduction in visibility to as low as one-half mile
at times, and brief gusty winds up to 25 mph. A quick coating of
snow accumulation is possible, especially in the hilly terrain.
Locations impacted include...
Vernon, Mansfield, Plainfield, Killingly, Ellington, Tolland,
Coventry, Stafford, Putnam, Thompson, Brooklyn, Woodstock,
Willington, Canterbury, Ashford, Pomfret, Sterling, Chaplin, Hampton
and Eastford.
Drivers need to remain alert for quickly deteriorating and rapidly
changing conditions. Snow squalls can often lead to accidents,
especially on highways, since road conditions can change rapidly.
Slow down and avoid braking suddenly.
&&
LAT...LON 4202 7238 4196 7180 4191 7179 4168 7186
4185 7245
TIME...MOT...LOC 1908Z 288DEG 24KT 4192 7233
LocontoSpecial weather statement, Jan 8, 2:53 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
253 PM EST Wed Jan 8 2020
MAZ004-005-012-014-026-082100-
Northwest Middlesex County-Southern Worcester-Central Middlesex
County-Northern Worcester-Southeast Middlesex-
253 PM EST Wed Jan 8 2020
...A snow squall will affect Northwest Middlesex County...Southern
Worcester...Central Middlesex County...Northern
Worcester...and Southeast Middlesex Counties...
At 252 PM EST...A snow squall was over Westminster, or near
Leominster, moving east at 30 mph.
Expect a sudden reduction in visibility to as low as one-half mile
at times, brief gusty winds up to 25 mph and a quick coating of snow
accumulation.
Locations impacted include...
Framingham, Waltham, Leominster, Fitchburg, Billerica, Marlborough,
Natick, Lexington, Wellesley, Burlington, Westford, Acton, Gardner,
Hudson, Concord, Sudbury, Holden, Ashland, Northborough and Clinton.
Drivers need to remain alert for quickly deteriorating and rapidly
changing conditions. Snow squalls can often lead to accidents,
especially on highways, since road conditions can change rapidly.
Slow down and avoid braking suddenly.
&&
LAT...LON 4251 7121 4232 7129 4231 7133 4227 7131
4225 7131 4225 7133 4222 7134 4246 7205
4265 7196
TIME...MOT...LOC 1952Z 290DEG 25KT 4252 7191
LocontoSpecial weather statement, Jan 8, 2:57 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
257 PM EST Wed Jan 8 2020
CTZ004-MAZ004-005-012-013-RIZ001-082100-
Windham-Southern Worcester-Western Norfolk-Central Middlesex
County-Northern Worcester-Northwest Providence-
257 PM EST Wed Jan 8 2020
...A snow squall will affect Windham...Southern Worcester...Western
Norfolk...Central Middlesex County...Northern Worcester...Northwest
Providence...
At 255 PM EST...A snow squall was along a line extending from near
West Boylston to Leicester to near Dudley, and was moving east at 20
mph.
Expect a sudden reduction in visibility to as low as one-half mile
at times, brief gusty winds up to 25 mph and a quick coating of snow
accumulation.
Locations impacted include...
Worcester, Framingham, Woonsocket, Marlborough, Shrewsbury,
Cumberland, Natick, North Providence, Franklin, Johnston, Milford,
Wellesley, Smithfield, Lincoln, Hudson, Westborough, Grafton,
Sudbury, Holden and Webster.
Drivers need to remain alert for quickly deteriorating and rapidly
changing conditions. Snow squalls can often lead to accidents,
especially on highways, since road conditions can change rapidly.
Slow down and avoid braking suddenly.
&&
LAT...LON 4234 7127 4204 7137 4187 7148 4186 7154
4196 7205 4215 7190 4241 7180
TIME...MOT...LOC 1955Z 279DEG 16KT 4233 7178 4214 7184 4201 7195
LocontoSpecial weather statement, Jan 8, 3:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
300 PM EST Wed Jan 8 2020
CTZ004-RIZ001>004-006-082100-
Windham-Northwest Providence-Washington-Eastern Kent-Western
Kent-Southeast Providence-
300 PM EST Wed Jan 8 2020
...A snow squall will affect Windham...Northwest Providence...
Washington...Eastern Kent...Western Kent...Southeast Providence...
At 300 PM EST...A snow squall was along a line extending from Putnam
to near Plainfield to near Canterbury, and was moving east at 20 mph.
Expect a sudden reduction in visibility to as low as one-half mile
at times, brief gusty winds up to 25 mph and a quick coating of snow
accumulation.
Locations impacted include...
Providence, Warwick, Cranston, Pawtucket, East Providence, Coventry,
North Providence, West Warwick, Johnston, North Kingstown,
Plainfield, Smithfield, Lincoln, Central Falls, Killingly,
Burrillville, East Greenwich, Griswold, Scituate and Glocester.
Drivers need to remain alert for quickly deteriorating and rapidly
changing conditions. Snow squalls can often lead to accidents,
especially on highways, since road conditions can change rapidly.
Slow down and avoid braking suddenly.
&&
LAT...LON 4157 7179 4164 7179 4163 7196 4165 7205
4175 7192 4198 7191 4189 7136 4184 7137
4186 7138 4182 7137 4178 7139 4168 7139
4169 7145 4166 7144 4167 7143 4166 7141
4165 7142 4162 7140 4150 7148
TIME...MOT...LOC 2000Z 289DEG 18KT 4190 7186 4174 7187 4165 7198
LocontoThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 1:02 PM EST | Special Weather Statement | BOX | Franklin, Hampshire | 58 min |
| Jan 8, 2:05 PM EST | Special Weather Statement | BOX | Worcester | 55 min |
| Jan 8, 2:53 PM EST | Special Weather Statement | BOX | Middlesex | 67 min |
| Jan 8, 3:53 PM EST | Special Weather Statement | BOX | Essex | 52 min |
| Jan 8, 3:59 PM EST | Special Weather Statement | BOX | Bristol, Dukes, Norfolk, Plymouth | 61 min |
| Jan 8, 5:18 PM EST | Special Weather Statement | BOX | Hampden, Hampshire | 57 min |
| Jan 8, 2:57 PM EST | Special Weather Statement | BOX | Providence | 63 min |
| Jan 8, 2:11 PM EST | Special Weather Statement | BOX | 64 min |
Nearby
Special Weather Statements in Rhode Island, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.